Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 151, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Dec 11, 2016, 9:14 AM CST for Calcasieu Parish, Louisiana. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2016, 9:14 AM CST (15:14 UTC)
- Expired
- Dec 13, 2016, 10:14 AM CST
- In force
- 49 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
161 WGUS44 KLCH 111514 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 914 AM CST SUN DEC 11 2016 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River Near Salt Water Barrier LAC019-120514- /O.NEW.KLCH.FL.W.0151.161211T1514Z-161213T1200Z/ /LCHL1.1.ER.161211T0900Z.161211T1100Z.161213T0000Z.NO/ 914 AM CST SUN DEC 11 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River Near Salt Water Barrier. * UNTIL TUESDAY MORNING...or until the warning is cancelled. * At 7:00 AM Sunday the stage was 4.1 feet. * Minor flooding is occuring and Minor forecast. * Flood stage is 4.0 feet. * Forecast...The river will fluctuate around flood stage through Monday night. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
4 follow-up statements
712 WGUS84 KLCH 120056 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 656 PM CST SUN DEC 11 2016 ...The flood warning continues for the following rivers in Louisiana.. Calcasieu River Near Glenmora Calcasieu River At Old Town Bay Calcasieu River Near Salt Water Barrier LAC079-121456- /O.CON.KLCH.FL.W.0136.000000T0000Z-000000T0000Z/ /GLML1.1.ER.161205T2020Z.161210T1245Z.000000T0000Z.NO/ 656 PM CST SUN DEC 11 2016 The Flood Warning continues for The Calcasieu River Near Glenmora. * UNTIL FURTHER NOTICE...or until the warning is cancelled. * At 5:45 PM Sunday the stage was 13.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to a stage of 13.4 feet by Tuesday morning. * Impact...At stages near 14.0 feet...Some roads upstream from Glenmora, including Strothers Crossing Road near the community of Calcasieu and Price Crossing Road near Hineston have two to three feet of water over the road and are subject to being closed. Flooding of forested areas near the river will also occur. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$ LAC019-121456- /O.CON.KLCH.FL.W.0150.000000T0000Z-161217T0600Z/ /OTBL1.1.ER.161211T1545Z.161212T1200Z.161216T0600Z.NO/ 656 PM CST SUN DEC 11 2016 The Flood Warning continues for The Calcasieu River At Old Town Bay. * UNTIL LATE FRIDAY NIGHT...or until the warning is cancelled. * At 5:00 AM Sunday the stage was 3.9 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will fluctuated around flood stage for the next several days due to tidal effects. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC019-121456- /O.CON.KLCH.FL.W.0151.000000T0000Z-161213T1200Z/ /LCHL1.1.ER.161211T0900Z.161211T1100Z.161213T0000Z.NO/ 656 PM CST SUN DEC 11 2016 The Flood Warning continues for The Calcasieu River Near Salt Water Barrier. * UNTIL TUESDAY MORNING...or until the warning is cancelled. * At 5:00 PM Sunday the stage was 4.0 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river is expected to rise to near flood stage tomorrow morning. * Impact...At stages near 4.5 feet...Water covers portions of River Road in north Lake Charles. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
524 WGUS84 KLCH 121456 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 856 AM CST MON DEC 12 2016 ...The flood warning continues for the following rivers in Louisiana... Calcasieu River Near Glenmora Calcasieu River At Old Town Bay Calcasieu River Near Salt Water Barrier LAC079-130456- /O.CON.KLCH.FL.W.0136.000000T0000Z-000000T0000Z/ /GLML1.1.ER.161205T2020Z.161210T1245Z.000000T0000Z.NO/ 856 AM CST MON DEC 12 2016 The Flood Warning continues for The Calcasieu River Near Glenmora. * UNTIL FURTHER NOTICE...or until the warning is cancelled. * At 7:45 AM Monday the stage was 13.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to a stage of 13.3 feet by Tuesday morning. * Impact...At stages near 12.0 feet...When the river is falling and the gauge reading is forecast to reach 12 feet or higher. Roads upstream from Glenmora, including Strothers Crossing Road near the community of Calcasieu and Price Crossing Road near Hineston have water on them and are subject to being closed. Also, flooding of forested areas near the river will occur. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$ LAC019-130455- /O.EXT.KLCH.FL.W.0150.000000T0000Z-161216T0900Z/ /OTBL1.1.ER.161211T1730Z.161212T1300Z.161215T0900Z.NO/ 856 AM CST MON DEC 12 2016 The Flood Warning continues for The Calcasieu River At Old Town Bay. * UNTIL LATE THURSDAY NIGHT...or until the warning is cancelled. * At 7:00 AM Monday the stage was 4.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue to fluctuate around flood stage through Thursday morning. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC019-130455- /O.EXT.KLCH.FL.W.0151.000000T0000Z-161214T0000Z/ /LCHL1.1.ER.161211T0900Z.161211T1100Z.161213T1200Z.NO/ 856 AM CST MON DEC 12 2016 ...Flood Warning extended until Tuesday evening...The Flood Warning continues for The Calcasieu River Near Salt Water Barrier. * UNTIL TUESDAY EVENING...or until the warning is cancelled. * At 7:00 AM Monday the stage was 3.7 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue to fluctuate around flood stage through Tuesday afternoon. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
123 WGUS84 KLCH 130232 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 832 PM CST MON DEC 12 2016 ...The flood warning continues for the following rivers in Louisiana... Calcasieu River Near Glenmora Calcasieu River At Old Town Bay Calcasieu River Near Salt Water Barrier LAC079-131632- /O.CON.KLCH.FL.W.0136.000000T0000Z-000000T0000Z/ /GLML1.1.ER.161205T2020Z.161210T1245Z.000000T0000Z.NO/ 832 PM CST MON DEC 12 2016 The Flood Warning continues for The Calcasieu River Near Glenmora. * UNTIL FURTHER NOTICE...or until the warning is cancelled. * At 7:45 PM Monday the stage was 13.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to a stage of 12.6 feet by Wednesday morning. * Impact...At stages near 12.0 feet...When the river is falling and the gauge reading is forecast to be near 12 feet, flooding of forested areas near the river will occur. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$ LAC019-131631- /O.CON.KLCH.FL.W.0150.000000T0000Z-161216T0900Z/ /OTBL1.1.ER.161211T1730Z.161212T1300Z.161215T0900Z.NO/ 832 PM CST MON DEC 12 2016 The Flood Warning continues for The Calcasieu River At Old Town Bay. * UNTIL LATE THURSDAY NIGHT...or until the warning is cancelled. * At 7:00 AM Monday the stage was 4.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue to fall to below flood stage by Thursday morning. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC019-131631- /O.EXT.KLCH.FL.W.0151.000000T0000Z-161213T1800Z/ /LCHL1.1.ER.161211T0900Z.161211T1100Z.161213T0600Z.NO/ 832 PM CST MON DEC 12 2016 The Flood Warning continues for The Calcasieu River Near Salt Water Barrier. * UNTIL TUESDAY AFTERNOON...or until the warning is cancelled. * At 7:00 PM Monday the stage was 3.7 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river is expected to rise to near flood stage after midnight Wednesday Night. * Impact...At stages near 4.5 feet...Water covers portions of River Road in north Lake Charles. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
652 WGUS84 KLCH 131614 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1014 AM CST TUE DEC 13 2016 ...The flood warning is cancelled for the following rivers in Louisiana... Calcasieu River Near Salt Water Barrier ...The flood warning continues for the following rivers in Louisiana... Calcasieu River Near Glenmora Calcasieu River At Old Town Bay LAC079-140614- /O.EXT.KLCH.FL.W.0136.000000T0000Z-161214T2000Z/ /GLML1.1.ER.161205T2020Z.161210T1245Z.161214T1400Z.NO/ 1014 AM CST TUE DEC 13 2016 ...Flood Warning extended until Wednesday afternoon...The Flood Warning continues for The Calcasieu River Near Glenmora. * UNTIL WEDNESDAY AFTERNOON...or until the warning is cancelled. * At 9:45 AM Tuesday the stage was 12.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to below flood stage by tomorrow morning. * Impact...At stages near 12.0 feet...When the river is rising and the gauge reading is forecast to reach 12 feet or higher. Roads upstream from Glenmora, including Strothers Crossing Road near the community of Calcasieu and Price Crossing Road near Hineston have water on them and are subject to being closed. Also, flooding of forested areas near the river will occur. * Impact...At stages near 12.0 feet...When the river is falling and the gauge reading is forecast to be near 12 feet, flooding of forested areas near the river will occur. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$ LAC019-140614- /O.EXT.KLCH.FL.W.0150.000000T0000Z-161218T0600Z/ /OTBL1.1.ER.161211T1730Z.161213T1500Z.161217T0600Z.NO/ 1014 AM CST TUE DEC 13 2016 ...Flood Warning extended until late Saturday night...The Flood Warning continues for The Calcasieu River At Old Town Bay. * UNTIL LATE SATURDAY NIGHT...or until the warning is cancelled. * At 9:00 AM Tuesday the stage was 4.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue to fluctuate around flood stage for the next several days. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC019-131644- /O.CAN.KLCH.FL.W.0151.000000T0000Z-161213T1800Z/ /LCHL1.1.ER.161211T0900Z.161211T1100Z.000000T0000Z.NO/ 1014 AM CST TUE DEC 13 2016 The Flood Warning is cancelled for The Calcasieu River Near Salt Water Barrier. * At 9:00 AM Tuesday the stage was 3.0 feet. * Flood stage is 4.0 feet. * Forecast...The river will continue to fluctuate for the next several days, but will remain just below flood stage. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 5:40 AM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Dec 11, 5:40 AM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
540 AM CST Sun Dec 11 2016
.AVIATION...Low pressure and an accompanying cold front advancing
across the south plains will result in a tightening pressure
gradient across the region today. Strong and somewhat gusty south
winds can be expected. These strengthening southerlies will bring
increasing low level moisture with VFR stratocu gradually lowering
into MVFR as the day progresses.
&&
.PREV DISCUSSION... /issued 459 AM CST Sun Dec 11 2016/
DISCUSSION...
High pressure is exiting off the mid Atlantic states this morning
as our next system has dropped down the eastern slopes of the
Rockies and into Kansas. This front is expected to drive towards
the coast before finally stalling. As a result... isolated
showers later this afternoon as temps warm towards 70 degrees.
Winds have become southeast and this is why mrng temps are running
about 10 degrees warmer than yesterday.
Tonight will see some isolated showers with fog forming after
midnight. Lows expected to hold around 60 degrees as the warmup
continues. Zonal flow aloft is not expected to push this frontal
system into the gulf on Monday but will hang it up along the I-10
corridor. The threat for showers to continue into Wednesday.
During the day on Wednesday a second front is expected to catch up
to the stalled front and push the boundary into the gulf. Winds
will swing around to the north and increase over the coastal
waters with rains drawing to a close and temperatures falling.
Rainfall totals through Thursday look to remain below an inch.
Minor flooding continues on the Calcasieu river at Glenmora and
Old Town Bay.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 58 71 58 / 10 30 50 30
LCH 70 61 74 62 / 10 20 40 40
LFT 68 60 76 64 / 10 20 40 40
BPT 71 63 75 64 / 20 30 40 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION until 3 PM CST this afternoon for
GMZ450-452-455-470-472-475.
&&
AVIATION...23Hazardous weather outlook, Dec 11, 5:18 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 518 AM CST SUN DEC 11 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 121130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 518 AM CST SUN DEC 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MOSTLY CLOUDY SKIES WITH ISOLATED SHOWERS LATER TODAY. TEMPERATURES WARMING TOWARDS 70 DEGREES ON SOUTHEAST WINDS. TONIGHT WILL SEE THE CHANCE FOR SOME SHOWERS... THIS WILL BE MIXED WITH PATCHES OF FOG TOWARDS SUNRISE. MORNING LOWS WILL BE ABOUT 10 DEGREES WARMER THAN THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE DOWN TO THE I-10 CORRIDOR DURING THE DAY TOMORROW WITH THE CHANCE FOR SHOWERS CONTINUING. THE FRONT WILL STALL AND REMAIN MOSTLY IN PLACE THROUGH WEDNESDAY. AT THAT TIME A SECOND COLD FRONT WILL PUSH THROUGH TO THE COAST WEDNESDAY AFTERNOON. THIS WILL USHER IN MUCH COOLER TEMPERATURES AS RAINS MOVE OFF TO THE EAST AND WINDS BECOME NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-121130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 518 AM CST SUN DEC 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SOUTHEAST WINDS WILL TAPER OFF A BIT AS HIGH PRESSURE EXITS INTO THE ATLANTIC THIS MORNING. LOOK TO SOME ISOLATED SHOWERS LATER TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT IS EXPECTED TO MOVE DOWN INTO THE REGION ON MONDAY BUT IS NOT EXPECTED TO MAKE THE COASTAL WATERS. THEREFORE... LOOKING TO SEE CHANCES FOR RAINS CONTINUING ON SOUTHERN WINDS. A SECOND STRONGER COLD FRONT IS EXPECTED TO MOVE DOWN AND PUSH THE STALLED FRONTAL SYSTEM INTO THE COASTAL WATERS LATE WEDNESDAY. WINDS BECOMING NORTH WITH WINDS WITH SEAS INCREASING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:31 AM CST | Small Craft Advisory | LCH | 8 hr |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.